Georgia, 2015Tornado and Damaging Winds in Georgia, May 26, 2015
May 26, 2015 · NWS FFC · 21 events in 16 counties and zones
Marginal Risk (SPC) day produced rather widespread wind damage across west-central Georgia during the late afternoon hours of the 26th. An EF-1 tornado was confirmed north of Warm Springs in Meriwether county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $206,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Marginal Risk (SPC) day produced rather widespread wind damage across west-central Georgia during the late afternoon hours of the 26th. An EF-1 tornado was confirmed north of Warm Springs in Meriwether county. An upper level wave moving east from AL/Gulf coast region spawned widespread convection that became an evident QLCS that tracked west to east across GA during the afternoon hours. The most intense/severe storms were generally south of I-20 and west of I-75.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 26, 12:36 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, May 26, 12:36 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EDT TUE MAY 26 2015
.PREV DISCUSSION... /ISSUED 930 AM EDT TUE MAY 26 2015/
UPDATE...
LATEST RADAR MODELS AND SOUNDING INDICATE WIDESPREAD
SHOWERS/TSTORMS THIS AFTERNOON INTO THE EVENING. WILL THEREFORE
RAISE POPS TO CATEGORICAL ACROSS MUCH OF WEST CENTRAL AND NORTH GA
THIS AFTERNOON INTO THE EVENING. NO OTHER CHANGES PLANNED AT THIS
TIME.
PREV DISCUSSION... /ISSUED 333 AM EDT TUE MAY 26 2015/
SHORT TERM /TODAY THROUGH WEDNESDAY/...
UPPER RIDGE HAS MOVED FAR ENOUGH OFF THE ATLANTIC COAST TO ALLOW
UPPER TROUGH TO DEEPEN INTO THE LOWER MS VALLEY. AS A RESULT A
COUPLE OF SHORT WAVES WILL AFFECT THE FORECAST AREA THROUGH THE
SHORT TERM. THE NEXT WAVE NEAR THE MS RIVER SHOULD BEGIN TO AFFECT
US THIS AFTERNOON AND EVENING. HAVE KEPT CATEGORICAL POPS MAINLY
NORTH AND WEST FOR THAT TIME FRAME. ONLY A MARGINAL RISK FOR SEVERE
WITH HEAVY RAIN THE GREATEST THREAT. SHORT WAVE ENERGY SEEMS TO
STALL ACROSS THE STATE INTO WEDNESDAY...SO HAVE KEPT HIGH POPS FOR
WEDNESDAY ALSO. QPF THROUGH THE SHORT TERM REMAINS AROUND 2.00
INCHES MORE OR LESS FOR THE NORTH AND WESTERN AREAS. NO WIDESPREAD
FLOODING EXPECTED BUT THE STRONGER STORMS COULD PRODUCE SOME
LOCALIZED URBAN OR STREAM FLOODING.
41
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A MOIST SW FLOW ALOFT WILL WEAKEN WEDNESDAY NIGHT INTO THURSDAY.
THIS WILL DECREASE THE CHANCE FOR UPPER LEVEL SHORTWAVE POTENTIAL TO
AFFECT THE AREA. PLENTY OF MOISTURE STILL IN PLACE TO CONTINUE RATHER
HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY.
A MORE DIURNAL TENDENCY LOOKS TO BE IN STORE TO THE SHOWERS AND STORMS
FRIDAY INTO SUNDAY DUE TO A WEAKER FLOW ALOFT BUT STILL PLENTY OF
MOISTURE IN PLACE ALONG WITH DIURNAL INSTABILITY.
AN UPPER LEVEL TROUGH OVER THE MID U.S. APPROACHES THE AREA MONDAY AND
TUESDAY. THIS WILL PROVIDE INCREASED CHANCES FOR SHOWERS AND STORMS.
TEMPERATURES RUNNING AROUND TO SEVERAL DEGREES ABOVE NORMAL THROUGH
THE LONG TERM.
BDL
&&
.AVIATION...
18Z UPDATE...
CONVECTION WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON WITH ALL
TAFS FEELING THE IMPACT OF TSRA THIS AFTERNOON/EVENING. ACTIVITY
SHOULD DIMINISH LATE THIS EVENING BUT INCREASE AGAIN AS WEAK
DISTURBANCES MOVE OVER THE FORECAST AREA. EXPECT TSRA TO DEVELOP
AGAIN LATE WEDNESDAY MORNING/AFTERNOON. MOST AREAS HAVE GONE VFR
BUT THERE WILL CONTINUE TO BE SCATTERED AREAS OF MVFR CIGS. CIGS
WILL BECOME IFR LATE TONIGHT AND SLOWLY INCREASE TO MVFR BY 18Z
WED. WINDS WILL BE SOUTHERLY THIS AFTERNOON...BECOMING SOUTHEAST
THIS EVENING AND BACK TO SOUTHERLY WEDNESDAY.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 83 67 81 66 / 70 80 80 80
ATLANTA 81 68 80 67 / 80 80 80 80
BLAIRSVILLE 76 63 76 62 / 80 80 80 80
CARTERSVILLE 80 66 81 66 / 80 80 80 80
COLUMBUS 85 69 84 68 / 80 70 80 80
GAINESVILLE 81 66 79 65 / 80 80 80 80
MACON 86 67 84 67 / 60 70 70 70
ROME 80 66 81 65 / 80 80 80 80
PEACHTREE CITY 83 66 81 65 / 80 80 80 80
VIDALIA 89 70 87 68 / 40 40 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, May 26, 9:34 AM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 AM EDT TUE MAY 26 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1034 AM EDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON AND
TONIGHT.
WEATHER HAZARDS EXPECTED...
FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND HEAVY
RAIN...POSSIBLY RESULTING IN LOCALIZED FLOODING.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH AMPLE MOISTURE AND
DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE
BEST CHANCES WILL BE NORTH OF A LINE FROM COLUMBUS TO MACON TO
AUGUSTA...AND GENERALLY BETWEEN 3 AND 10 PM. THIS ACTIVITY WILL
DIMINISH INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. FREQUENT
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY THREATS WITH ANY STRONG THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 26, 12:27 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EDT TUE MAY 26 2015
GAZ042-052-261800-
HEARD GA-CARROLL GA-
127 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HEARD AND
CARROLL COUNTIES UNTIL 200 PM EDT...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...OR 13 MILES SOUTHWEST OF
CARROLLTON...MOVING NORTHEAST AT 40 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD AND CARROLL COUNTIES...INCLUDING AREAS
AROUND
CARROLLTON...VILLA RICA...BREMEN...TEMPLE...BOWDON...MOUNT ZION...
EPHESUS...ROOPVILLE...TYUS...TREASURE LAKE...ROOSTERVILLE...BOWDON
JUNCTION...ABILENE...CLEM...JOHN TANNER STATE PARK AND BLACKJACK
MOUNTAIN.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LAT...LON 3368 8519 3370 8514 3370 8513 3369 8513
3369 8512 3372 8505 3381 8505 3378 8491
3373 8490 3372 8491 3372 8490 3363 8490
3333 8519 3338 8529 3352 8531
TIME...MOT...LOC 1726Z 214DEG 34KT 3344 8524Special weather statement, May 26, 12:31 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
131 PM EDT TUE MAY 26 2015
GAZ069-070-261800-
UPSON GA-LAMAR GA-
131 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN UPSON AND
LAMAR COUNTIES UNTIL 200 PM EDT...
AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE ROCK...OR NEAR BARNESVILLE...MOVING
NORTHEAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS UPSON AND LAMAR COUNTIES...INCLUDING AREAS
AROUND
BARNESVILLE...MILNER...YATESVILLE...ORCHARD HILL...ALDORA...THE
ROCK...CHAPPEL MILL...REDBONE...GOGGINS...PIEDMONT...LIBERTY HILL...
JOHNSTONVILLE AND HANNAHS MILL.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LAT...LON 3299 8434 3299 8430 3300 8430 3299 8429
3299 8427 3303 8427 3304 8425 3316 8425
3319 8423 3318 8422 3318 8413 3320 8412
3320 8404 3301 8404 3286 8418 3296 8436
TIME...MOT...LOC 1731Z 211DEG 23KT 3299 8423Special weather statement, May 26, 12:52 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT TUE MAY 26 2015
GAZ041-261815-
HARALSON GA-
152 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HARALSON
COUNTY UNTIL 215 PM EDT...
AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BREMEN...OR NEAR BUCHANAN...MOVING NORTHEAST
AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HARALSON COUNTY...INCLUDING AREAS AROUND
BUCHANAN...BREMEN...DRAKETOWN AND EUBANK LAKE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LAT...LON 3391 8513 3390 8504 3381 8504 3381 8505
3372 8505 3372 8506 3370 8509 3369 8513
3370 8513 3370 8514 3378 8524
TIME...MOT...LOC 1751Z 223DEG 16KT 3378 8511Special weather statement, May 26, 1:04 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT TUE MAY 26 2015
GAZ020-261830-
BARTOW GA-
204 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN BARTOW
COUNTY UNTIL 230 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING NORTHEAST AT 35 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BARTOW COUNTY...INCLUDING AREAS AROUND
CARTERSVILLE...EMERSON...WHITE...CASSVILLE...PINE LOG...FUNKHOUSER
AND FOLSOM.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LAT...LON 3440 8482 3440 8473 3441 8473 3441 8465
3436 8465 3435 8464 3435 8465 3421 8466
3409 8476 3418 8495
TIME...MOT...LOC 1804Z 211DEG 31KT 3420 8481Special weather statement, May 26, 1:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT TUE MAY 26 2015
GAZ031-042-261845-
PAULDING GA-CARROLL GA-
216 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PAULDING
AND CARROLL COUNTIES UNTIL 245 PM EDT...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VILLA RICA...OR 11 MILES SOUTHWEST OF
DALLAS...MOVING NORTH AT 50 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PAULDING AND CARROLL COUNTIES...INCLUDING
AREAS AROUND
CARROLLTON...DALLAS...VILLA RICA...TEMPLE...HIRAM...BRASWELL...
YORKVILLE...TREASURE LAKE...NEW HOPE...NEW GEORGIA...ABILENE...BURNT
HICKORY RIDGE...CLEM AND CROSS ROADS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LAT...LON 3370 8509 3372 8505 3381 8505 3381 8504
3386 8504 3395 8501 3396 8498 3408 8492
3408 8474 3395 8474 3377 8483 3378 8490
3373 8490 3373 8491 3372 8490 3365 8490
3351 8498 3354 8514
TIME...MOT...LOC 1816Z 201DEG 44KT 3379 8496Special weather statement, May 26, 1:39 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT TUE MAY 26 2015
GAZ058-071-261915-
BUTTS GA-MONROE GA-
239 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN BUTTS AND
MONROE COUNTIES UNTIL 315 PM EDT...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF FORSYTH...MOVING NORTHEAST AT 15
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BUTTS AND MONROE COUNTIES...INCLUDING AREAS
AROUND
JACKSON...FORSYTH...FLOVILLA...WORTHVILLE...BLOUNT...STARK...
BERNER...INDIAN SPRINGS STATE PARK AND HIGH FALLS STATE PARK.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LAT...LON 3337 8400 3339 8397 3341 8398 3338 8386
3334 8386 3333 8384 3327 8383 3325 8381
3321 8383 3318 8382 3315 8382 3304 8392
3310 8404 3320 8404 3320 8408
TIME...MOT...LOC 1839Z 209DEG 14KT 3315 8398Event by event
19 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Heard
- When
- May 26, 1:40 PM EST to 1:42 PM EST
- Where
- Heard County, 0.58 mi W of Capstan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.220, -85.080
A large tree was blown down on South River Road near the boat launch.
Thunderstorm Wind, Heard
- When
- May 26, 1:42 PM EST to 1:44 PM EST
- Where
- Heard County, 3.55 mi SE of Elery
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.320, -85.020
A large tree was blown down on Greenwood Lake Drive.
Thunderstorm Wind, Cherokee
- When
- May 26, 2:19 PM EST to 2:21 PM EST
- Where
- Cherokee County, 0.69 mi N of Ball Ground
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.340, -84.380
Tree down blocking all lanes at Mineral Springs Road and Canton Highway in Ball Ground. Time estimated from radar.
Thunderstorm Wind, Harris
- When
- May 26, 2:24 PM EST to 2:31 PM EST
- Where
- Harris County, 0.63 mi NNW of Fortson to 2 mi WSW of Rehobeth
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.608, -84.936
Starting along Almond Road near the Harris/Muscogee county line, a burst of thunderstorm winds resulted in several medium-sized pine trees snapped or uprooted. The pocket of intense damaging winds accelerated northeast, snapping or uprooting additional medium to large-sized trees in a concentrated area between Shenandoah Drive and Jones Road. Some structural damage was seen in this area. A large camper was flipped on its side and a portion of a plywood/sheet-metal roof was torn off a home. All the debris/damage was blown mainly in the direction of the storms (southwest to northeast). Additional trees were blown down along the Grey Smoke Loop, just west of Highway 27, southwest of the town of Cataula.
Thunderstorm Wind, Muscogee
- When
- May 26, 2:30 PM EST to 2:33 PM EST
- Where
- Muscogee County, 1.36 mi WNW of Avondale
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.460, -84.990
Trees and powerlines down in many locations including around Columbus.
Tornado, Meriwether
- When
- May 26, 2:41 PM EST to 2:55 PM EST
- Where
- Meriwether County, 1.87 mi WNW of Warm Spgs to 1.52 mi NE of McLendon Crossroads
- Rating
- EF1
- Path length
- 9.75 mi
- Path width
- 350 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.890, -84.710
A tornado briefly touched down within a cluster of severe thunderstorms just west of Warm Springs /along Highway 194/ in southern Meriwether county. Much of the damage was to trees, either snapped or uprooted as the tornado tracked northeast before lifting just northwest of Woodbury. The worst of the damage occurred between Roosevelt Highway and Juke Line Road where numerous large trees were snapped or uprooted. Maximum winds of 90 MPH was determined based on this area and damage. [05/26/15: Tornado #1, County #1-1, EF1, Meriwether, 2015:008].
Thunderstorm Wind, Coweta
- When
- May 26, 3:05 PM EST to 3:07 PM EST
- Where
- Coweta County, 0.69 mi N of Moreland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.290, -84.770
Trees and powerlines down along Robinson Road and Highway 54.
Thunderstorm Wind, Coweta
- When
- May 26, 3:07 PM EST to 3:09 PM EST
- Where
- Coweta County, 1.34 mi ESE of Yates
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.460, -84.880
Trees down along Robinson Road and Old Carrollton Highway.
Thunderstorm Wind, Coweta
- When
- May 26, 3:16 PM EST to 3:19 PM EST
- Where
- Coweta County, Senoia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.300, -84.550
Multiple trees down at the intersection of Gordon Road and Al Roberts Road. Additional trees down along Seavy Street, near Highway 85.
Thunderstorm Wind, Fayette
- When
- May 26, 3:30 PM EST to 3:32 PM EST
- Where
- Fayette County, 0.9 mi NE of Shake Rag
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.430, -84.560
Trees down blocking road at Clear Springs Lane and Smokerise Point. Time estimated from radar.
Thunderstorm Wind, Clayton
- When
- May 26, 3:36 PM EST to 3:38 PM EST
- Where
- Clayton County, 4.43 mi SW of Lovejoy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 33.390, -84.380
Trees down across southern Clayton county, blocking roads -- Inman Road and Panhandle Road, Riverdale Road, and East Fayetteville Road.
Thunderstorm Wind, Henry
- When
- May 26, 3:45 PM EST to 3:47 PM EST
- Where
- Henry County, 3.2 mi WSW of Flippen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.460, -84.230
A large tree was blown down at the intersection of Chambers and Jonesboro Road.
Thunderstorm Wind, Bibb
- When
- May 26, 3:54 PM EST to 3:56 PM EST
- Where
- Bibb County, 0.58 mi E of Wesleyan College
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.900, -83.740
Amateur radio operator reported a power transformer and tree down on house.
Thunderstorm Wind, Bibb
- When
- May 26, 3:55 PM EST to 3:57 PM EST
- Where
- Bibb County, 0.9 mi SW of Lanier Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.840, -83.660
Trees and powerlines down at the intersection of Hillcrest Avenue and Pio Nono Avenue in Macon.
Lightning, Coweta
- When
- May 26, 4:11 PM EST
- Where
- Coweta County, 0.9 mi SE of Newnan
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.360, -84.790
Lightning hit a natural gas line and caused fires at 2 homes on Poplar Road. Reported by Emergency Management.
Thunderstorm Wind, Newton
- When
- May 26, 4:20 PM EST to 4:22 PM EST
- Where
- Newton County, 0.58 mi E of Covington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.600, -83.860
Numerous trees and powerlines down in Covington. Additional reports of trees down across Newton County.
Thunderstorm Wind, Jasper
- When
- May 26, 4:33 PM EST to 4:35 PM EST
- Where
- Jasper County, Athon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.380, -83.550
Powerlines down along Highway 142.
Thunderstorm Wind, Putnam
- When
- May 26, 4:37 PM EST to 4:39 PM EST
- Where
- Putnam County, 0.69 mi N of Willard
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.310, -83.480
Couple of trees down along Highway 16, west of Eatonton. Time estimated by radar.
Thunderstorm Wind, Morgan
- When
- May 26, 4:44 PM EST to 4:46 PM EST
- Where
- Morgan County, 0.69 mi N of Bostwick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.740, -83.520
Several trees down along Highway 83 near Bostwick. Time estimated from radar.
Thunderstorm Wind, Barrow
- When
- May 26, 4:49 PM EST to 4:51 PM EST
- Where
- Barrow County, 1.15 mi E of Statham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.970, -83.580
Trees down around Statham, near the intersection of Hammond Road and Rat Kinney Road. Time estimated from radar.
Thunderstorm Wind, Clarke
- When
- May 26, 5:05 PM EST to 5:07 PM EST
- Where
- Clarke County, 1.15 mi E of Athens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.950, -83.360
Several trees and powerlines blown down near the area around Lexington Road and Oconee Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Ohio, May 26, 20152 injured · $826,000 · EF1 · 10 events
- Hail in Kansas, May 26, 2015$4.0 million · 2.75 in hail · 15 events
- Flooding in Arkansas, May 26 to 31, 2015$5.0 million · 6 events
- Damaging Winds in Ohio, May 26, 2015$465,000 · 61 kt wind · 12 events
- Tornadoes and Flash Flood in Oklahoma, May 26 to 27, 2015$30,000 · EF0 · 43 events
- Hail and Damaging Wind in West Virginia, May 26, 2015$100,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Texas, May 26 to 30, 20152.75 in hail · 49 events
- Tornadoes and Damaging Wind in Illinois, May 26, 2015$25,000 · EF1 · 3 events
- Damaging Wind in Wisconsin, May 26, 2015$75,000 · 56 kt wind · 1 event
- Tornado and Damaging Winds in Louisiana, May 26, 2015EF1 · 6 events
- Hail and Damaging Winds in Florida, May 26 to 31, 2015$26,000 · 50 kt wind · 6 events
- Tornado in Iowa, May 26, 2015EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582936, 582937, 582938, 582939, 582940, 582934, 582941, 582942, 582943, 582944, 582945, 582946, 582947, 582948, 582935, 582949, 582950, 582951, 582952, 582953, 582954.